Alert archive / Alabama / Small Craft Advisories in 2019
Small Craft Advisory 48, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 8, 2019, 8:43 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2019, 8:43 AM CST (14:43 UTC)
- Expired
- Dec 8, 2019, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
851 WHUS74 KMOB 081443 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 843 AM CST Sun Dec 8 2019 GMZ655-675-082100- /O.NEW.KMOB.SC.Y.0048.191208T1443Z-191208T2100Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 843 AM CST Sun Dec 8 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Seas 4 to 6 feet. * WHERE...Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
974 WHUS74 KMOB 082044 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 244 PM CST Sun Dec 8 2019 GMZ655-675-082145- /O.EXP.KMOB.SC.Y.0048.000000T0000Z-191208T2100Z/ Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 244 PM CST Sun Dec 8 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Winds have gradually decreased to below advisory criteria and will continue to do so through this evening. Therefore, the Small Craft Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 5:34 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Dec 8, 5:34 AM CST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Mobile AL 534 AM CST Sun Dec 8 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...MVFR ceilings will prevail through most of the day today, although periods of VFR will be possible. Isolated to scattered showers will be possible beginning late this morning and continuing through tonigh, initially near the coast but spreading inland this evening (especially east and south of I-65). Light northeasterly winds early today shifting more east and southeasterly during the course of the day and then becoming more southerly tonight. Areas of fog will be possible tonight, especially for those area closer to the coast. Localized dense fog will be possible with IFR coniditions, but for the most part looking for MVFR visibilities. /12 && .PREV DISCUSSION... /issued 447 AM CST Sun Dec 8 2019/ NEAR TERM /Now Through Sunday night/...A weak surface low/trough over the northern Gulf to the south of our forecast area remains in place through this evening as high pressure builds south along the US Atlantic coast area. This will maintain a light to moderate east to southeast low level wind flow across the region through tonight. Mid level 850 MB flow will be more southwesterly, while 500 MB flow will be more westerly. This pattern will maintain weak isentropic lift across the region and keep an unsettled weather pattern today and tonight. While there will be some sunshine today, expect a more cloudy than sunny day. On the eastern side of the surface low/trough some showers are expected to develop and will carry isolated to low end scattered PoPs there, initially near the coast this morning and then possible further inland (especially over the eastern half of forecast area) this afternoon and evening. Most of the rainfall that occurs is expected to be on the light side, with QPF values less than one quarter of an inch. Models indicate the likelihood for some fog to return to the forecast area tonight, and have included areas of fog over the entire area, possibly locally dense over the southern third of the forecast area. Clouds and showers will likely limit high temperatures today, but max temps will still be in the mid to upper 60s with a few lower 70s possible over southern portions of the forecast area. Lows tonight are expected to range from the lower 50s over our northwestern counties to the upper 50s over our southeastern AL/FL counties. Maybe a few low 60s along the coast. /12 SHORT TERM /Monday Through Tuesday night/...Weak surface pressure trof over the Gulf coast Monday morning becomes absorbed in an evolving southerly flow developing ahead of next cold front moving eastward out of the Plains. Lingering morning fog Monday AM dissipates by mid morning while a small chance of showers is possible over the far eastern zones early. Daytime highs Monday lifting into the lower to mid 70s will be well above climatology. Monday night, a persistent warm, moist southerly flow favors the formation of fog which could be locally dense in some areas. Fog coverage Monday night is supported by modest chances in latest short range ensembles with probabilities rising to between 40 and 60% of visibilities being restricted to a mile or less generally along and north of I-10. A large positive tilt upper level storm system over the Plains Monday night taps Gulf moisture which spreads from TX up across the TN Valley. At same time, an increase in upper level flow coincident with approaching cold front brings an enhancement in lift which favors increased chances of showers which will spread from west to east over the local area Tuesday with eastward advance of deep moisture. A slight chance of storms also possible Tuesday in the presence of MuCape values generally less than a 1000 J/KG. Risk of severe weather appears low at this time as the low level southwesterly wind structure weakens thru the course of the day. Any convection will be surface based ahead of front becoming increasingly elevated behind the front which looks to make passage off the coast by Tuesday evening. Before the front makes passage, another unseasonably warm day expected Tuesday, turning colder Tuesday night as thicknesses lower and colder air advection processes begin to dominate. Tuesday night is expected to remain unsettled as the main southern stream upper level storm system will be ejecting eastward out of east TX and across the Lower MS River Valley. Although colder air in place, no wintry weather expected Tuesday night over the interior as forecast soundings show the cooling boundary layer to be too shallow. A considerable warm layer is noted above 950 MB given a more pronounced southwest flow. For now, a chilly rain possible over the northwest zones Tuesday night with potential of elevated convection over the southern zones. /10 LONG TERM /Wednesday Through Saturday/...Axis of upper level storm system pivots eastward over the central Gulf coast on Wednesday. An unsettled weather pattern is maintained with modest chances of showers and potentially a few rumbles of thunder. On the heels of the lead southern stream weather system will be next upper storm advancing eastward over TX. Latest global spectral models begin to diverge on the strength and eastward translation of this system to close out the week. The GFS brings the axis of a more progressive negative tilt upper trof over the central Gulf coast Friday, causing a faster eastward movement of precipitation out of the area by Friday evening than that shown in the ECMWF guidance which doesn't clear precipitation out until Saturday afternoon. GFS solution shows associated surface low track generally confined to the coastal waters Friday with the ECMWF's solution of its low deeper into the Gulf with a slower eastward motion. Considering the differences, will maintain chance PoPs late in the long term. Days will be cool and nights chilly. /10 MARINE...A light to moderate east to southeast wind flow is expected over the marine area today becoming more southerly on Monday ahead of an approaching cold front. Strongest winds through Monday will be over the Gulf waters. A tightening pressure gradient between a weak low pressure/trough over the northern Gulf and building high pressure down the eastern seaboard will result in SCEC winds/seas today, possibly flirting with SCA conditions over the open Gulf waters. For now will maintain the SCEC as confidence is still not high enough to issue a SCA. Nonetheless, small craft should exercise caution today and at times through Tuesday (especially offshore over Gulf waters). A cold front moves through the marine area Tuesday evening, with an increasingly strong offshore flow developing in its wake and persisting through late Wednesday night. A Small Craft Advisory will likely be required for portions of the marine area, especially over the Gulf waters, by that time. /12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Dec 8, 5:04 AM CST, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 504 AM CST Sun Dec 8 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 504 AM CST Sun Dec 8 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Areas of fog expected to develop across portions of the region tonight. Some of the fog could become locally dense, especially from just north of the I-10 corridor and points southward, producing hazardous driving conditions. A moderate risk of rip currents expected today and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Areas of fog again expected to develop across portions of the region Monday night. Again, some of the fog could become locally dense, producing hazardous driving conditions. A moderate risk of rip currents expected to continue Monday through at least Tuesday night, possibily becoming high Tuesday afternoon in advance of an approaching cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-091115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 504 AM CST Sun Dec 8 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Hazrdous wind and wave conditions could be possible today, especially over the Gulf waters of the Florida panhandle. Some areas of fog, locally dense, could be possible tonight, especially over bays and near shore Gulf waters, also producing hazardous conditions for small craft due to low visibility. .DAYS TWO THROUGH SEVEN...Monday through Saturday. After a brief decrease in winds and seas late Monday and Monday night, winds and seas will again become hazardous by Tuesday ahead of a cold front approaching from the west. Small Craft Advisories will likely be required by late Tuesday. Some areas of fog, locally dense, could be possible Monday night, especially over bays and near shore Gulf waters, producing hazardous conditions for small craft due to low visibility.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 9:03 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 67 hr |
Nearby
Small Craft Advisories in Alabama, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.